MAUDE Adverse Event Report: COOK INCORPORATED PERFORMER; INTRODUCER, CATHETER

COOK INCORPORATED PERFORMER; INTRODUCER, CATHETER
Model Number G27022
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
While performing a right popliteal and tibial artery angioplasty, the cook 4fr sheath came apart at the hub in the pt's artery.Multiple attempts to retrieve the sheath were made while staying endovascular.Surgeons needed to cut down on pt's leg to open artery and retrieve the sheath.Pt had to be converted from monitored anesthesia care (mac) to general anesthesia.
 
Event or Problem Description
While performing a right popliteal and tibial artery angioplasty, the cook 4fr sheath came apart at the hub in the pt's artery.Multiple attempts to retrieve the sheath were made while staying endovascular.Surgeons needed to cut down on pt's leg to open artery and retrieve the sheath.Pt had to be converted from monitored anesthesia care (mac) to general anesthesia.Please describe the other products and equipment used during the procedure (endoscope type and model, introducer, wire guide, etc.): cath.Pd, viatrac 4mm x 30mm x 135cm.Catheter balloon 4 x 80 x 150 armada 18.Catheter balloon 2 x 200 x 150 armada 19.Catheter balloon 6 x 20 x 150 armada 18.Catheter balloon 6 x 80 x 150 armada 18.Catheter balloon armada 14 2.0mm/200mm on 150cm.Catheter balloon armada 14 2.5mm/120mm on 150cm.Catheter balloon armada 14 2.5mm/200mm on 150cm.Catheter balloon armada 14 2.5mm/40mm on 150cm.Catheter balloon armada 14 2.5mm/80mm on 150cm.Catheter balloon armada 14 3.0mm/200mm on 150cm.Catheter peripheral dilatation viatrac 14 plus 4 mm x 20 mm / 135 cm.Catheter peripheral dilatation viatrac 14 plus 4 mm x 40 mm / 135 cm.Catheter support navicross 4fr 135cm straight.Catheter support navicross 4fr 90cm angled.Catheter support navicross 4fr 90cm straight.Catheter.Support quick cross.035 x 150 cm.Suture medicated closure system.Graft 6mm x 10cm 120cm viabahn.Did the patient have a pre-existing condition and/or pre-diagnosis relevant to this event? critical limb ischemia with foot ulcer.Diabetes mellitus foot.Did the event result in a death? no.Were there any adverse effects on the patient due to this occurrence? patient developed large ulcer in the posterior calf to the heel due to worsening ischemia and the occlusion of posterior tibial artery where the catheter retained.Please specify adverse effect(s) and provide details: we used this sheath to access the posterior tibial artery.The catheter part of the sheath was detached and inserted into the posterior tibial artery.To retrieve this catheter, we moved this up to the popliteal artery.We then converted the procedure to open procedure to remove.Postoperatively, patient showed occluded posterior tibial artery that was patent prior to the procedure.The patient developed large posterior calf to heel ulcer and currently receives continuous wound care.Possibly he needs below the knee amputation if this wound is not getting better.He also received additional angioplasty to improve his cli, and wound debridement, nursing home admission etc.What was patient outcome post-retrieval? as described above.Is the device available for return and will tracking by provided? we plan to retain the device at this time.

Brand Name
PERFORMER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INCORPORATED
750 daniels way
bloomington IN 47404
MDR Report Key7302263
Report Number7302263
Device Sequence Number19408375
Product Code DYB
UDI-Device Identifier00827002270220
UDI-Public(01)00827002270220
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
Report Date (Section F) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2018
Device Model NumberG27022
Device Catalogue NumberRCFN-4.0-18-5.5-RA1.5
Device Lot Number6336690
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/09/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight82
Date Report Sent to FDA02/09/2018